MAUDE Adverse Event Report: SYNTHES GMBH RFNA/ 10MM/ 360MM/ STANDARD BEND/ STER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH RFNA/ 10MM/ 360MM/ STANDARD BEND/ STER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.233.036S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 07/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Hold for kr 7/25.It was reported that on (b)(6) 2023, patient was treated with a 10x360mm rfna for a fracture above a 4.5 va-lcp curved condylar plate from a previous surgery approximately six months ago.Patient showed signs of healing medially when patient heard a pop.The nail broke at the fracture zone.Affected hardware was removed and the patient was revised to a larger diameter rfna with bone graft obtained from ria2.Non-union resulting in broken nail which was removed on (b)(6) 2023.Surgeon removed broken hardware and revised with bone grafting.There was patient consequences.This report involves one (1) rfna / 10mm / 360mm standard bend / sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h4, h6: manufacturing location: monument manufacturing date: 12-sep-2022 expiration date: unknown part number: 04.233.036s, rfn/10mm/360mm/ 5 degree bend/pe inlay/sterile lot number: 1261p41 (sterile) production order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final, ns498968 rev d met all inspection acceptance criteria.Inspection sheet, rfn assembly inspection, met all inspection acceptance criteria.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.The scn was reviewed and met specified dose ranges however, there was no linkage to specific lot numbers within the document.There was no pll included in this dhr.Therefore, the pll for this lot could not be reviewed and the expiration date could not be notated.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.233.124.2y, poly inlay retrograde femoral manufacturing location: brandywine lot number: 825p074 (b)(4) production order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, met all inspection acceptance criteria.Part number: 04.233.124.2y, poly inlay retrograde femoral manufacturing location: brandywine lot number: 828p257 (b)(4) production order traveler met all inspection acceptance criteria.Inspection sheet, met all inspection acceptance criteria.Part number: 21131, tialv*ri13.00 lot number: 795p689 inspection instruction met all inspection acceptance criteria.Certified test report and certificate was reviewed and determined to be conforming.Lot summary report met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RFNA/ 10MM/ 360MM/ STANDARD BEND/ STER
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17380659
Report Number8030965-2023-09216
Device Sequence Number6399021
Product Code HSB
UDI-Device Identifier10886982289148
UDI-Public10886982289148
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.233.036S
Device Lot Number1261P41
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2023
Initial Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale